MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939207070870
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the arteriovenous fistula.A 7.0 x80, 75cm gladiator elite balloon catheter was advanced for dilation.During the procedure, it was noted that the balloon was broken.The device was removed, and the procedure was completed with another of the same device.No complications were reported, and the patient was stable post procedure.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the arteriovenous fistula.A 7.0 x80, 75cm gladiator elite balloon catheter was advanced for dilation.During the procedure, it was noted that the balloon was broken.The device was removed, and the procedure was completed with another of the same device.No complications were reported, and the patient was stable post procedure.It was further reported that the target lesion was 80-90% stenosed, moderately tortuous and severely calcified.The balloon was inflated 6-8 times and was ruptured during inflation at 30 atmospheres for 1 minute.
 
Additional Manufacturer Narrative
The device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 95 mm in length and extended from a position 7 mm proximal of the proximal markerband to 14 mm distal of the distal markerband.A visual examination of the markerbands identified no issues.A visual and tactile examination identified multiple inner shaft kinks.A visual and tactile examination identified damage to the tip.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the arteriovenous fistula.A 7.0 x80, 75 cm gladiator elite balloon catheter was advanced for dilation.During the procedure, it was noted that the balloon was broken.The device was removed, and the procedure was completed with another of the same device.No complications were reported, and the patient was stable post procedure.It was further reported that the target lesion was 80-90% stenosed, moderately tortuous and severely calcified.The balloon was inflated 6-8 times and was ruptured during inflation at 30 atmospheres for 1 minute.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20926485
Report Number2124215-2024-78968
Device Sequence Number12025926
Product Code LIT
UDI-Device Identifier08714729809838
UDI-Public08714729809838
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2025
Device Model NumberH74939207070870
Device Catalogue NumberH74939207070870
Device Lot Number0029642600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer12/23/2024
01/22/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/10/2025
02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight65 KG